A Caltech Library Service

Oblique shock reflection from an axis of symmetry

Hornung, H. G. (2000) Oblique shock reflection from an axis of symmetry. Journal of Fluid Mechanics, 409 . pp. 1-12. ISSN 0022-1120. doi:10.1017/S0022112099007831.

PDF - Published Version
See Usage Policy.


Use this Persistent URL to link to this item:


An exploratory computational study of the reflection of an inward-facing conical shock wave from its axis of symmetry is presented. This is related to more complex practical situations in both steady and unsteady flows. The absence of a length scale in the problem studied makes features grow linearly with time. The ensuing flow is related to the Guderley singularity in a cylindrical imploding shock. The problem is explored by making a large number of computations of the Euler equations. Distinct reflection congurations are identied, and the regions of parameter space in which they occur are delineated.

Item Type:Article
Related URLs:
Hornung, H. G.0000-0002-4903-8419
Additional Information:© 2000 Cambridge University Press. Received 11 November 1998 and in revised form 31 March 1999. Published online: 08 September 2000. I wish to thank Dale Pullin and Gerry Whitham for valuable discussions and James Quirk for very important help with the computations.
Record Number:CaltechAUTHORS:20111208-090228327
Persistent URL:
Official Citation:Oblique shock reflection from an axis of symmetry H. G. HORNUNG Journal of Fluid Mechanics / Volume 409 / pp 1 - 12 2000 Cambridge University Press Published online: 08 September 2000
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:28365
Deposited By: Ruth Sustaita
Deposited On:08 Dec 2011 17:21
Last Modified:09 Nov 2021 16:56

Repository Staff Only: item control page